Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 3, 2020, 8:02 PM EDT for Mercer County, Middlesex County, Somerset County, New Jersey. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2020, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 3, 2020, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Mercer County, NJ, Middlesex County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:15 PM EDT | TSTM WND DMG | 1 Ssw Hamilton Twp, NJ | TREES AND WIRES DOWN IN HAMILTON TWP, ESPECIALLY ON REDFERN ST. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WWUS81 KPHI 040002
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
802 PM EDT Thu Sep 3 2020
NJZ008>010-012-015-019-PAZ071-104-106-040045-
Morris-Hunterdon-Northwestern
Burlington-Somerset-Middlesex-Mercer-Lower Bucks-Eastern
Montgomery-Philadelphia-
802 PM EDT Thu Sep 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS...
SOUTHEASTERN HUNTERDON...MERCER...NORTH CENTRAL BURLINGTON...
SOMERSET...WESTERN MIDDLESEX...SOUTHEASTERN MONTGOMERY...SOUTHEASTERN
BUCKS AND NORTHEASTERN PHILADELPHIA COUNTIES...
At 802 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Far Hills to Pennington to
Feasterville-Trevose. Movement was northeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Philadelphia, Trenton, New Brunswick, Morristown, Somerville,
Somerset, Edison, Bensalem, East Brunswick, Bridgewater, South
Brunswick, North Brunswick, Ewing, Madison, Middlesex, Princeton,
Florence, Florham Park, East Hanover and Bound Brook.
This includes the following highways...
New Jersey Turnpike between exits 6 and 8, and between exits 9 and
10.
Pennsylvania Turnpike between mile markers 348 and 359.
Interstate 95 in Pennsylvania between mile markers 34 and 40.
Interstate 78 in New Jersey between mile markers 25 and 42.
Interstate 80 in New Jersey near mile marker 48.
Interstate 195 in New Jersey between mile markers 0 and 8.
Interstate 295 in New Jersey between mile markers 52 and 76.
Interstate 287 in New Jersey between mile markers 2 and 38.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4082 7434 4079 7437 4076 7438 4075 7436
4067 7446 4066 7445 4066 7440 4060 7446
4060 7434 4046 7438 4018 7457 4018 7461
4015 7459 4009 7463 4005 7516 4029 7488
4069 7476 4087 7433
TIME...MOT...LOC 0002Z 246DEG 25KT 4066 7470 4032 7480 4014 7502
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 3, 2:20 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Sep 3, 2:20 PM EDT, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 220 PM EDT Thu Sep 3 2020 .SYNOPSIS... Another cold front is expected tonight into tomorrow morning. In the wake of that cold front, high pressure is expected to build in from the north, brining tranquil conditions through at least the weekend. Heat and humidity could build again next week as a low lifts across the Great Lakes region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Expect an active evening of weather tonight as showers and thunderstorms impact the Mid Atlantic region. We anticipate some of these storms will have the potential to become severe and there is a risk that some of the storms will have the potential to produce tornados. Based on an analysis of current observations and satellite we can see plenty of clear skies across portions of DelMarVa and southern New Jersey with what amounts to a warm front lifting north. The front is generally aligned across the border of MD/PA and then and then curves north towards central NJ. North of the front clouds are filtering in from the west and are causing a slight decrease in overall potential instability. South of the warm front we are seeing rich theta-e advection and instability should increase throughout the rest of the afternoon. Across portions of southern DelMarVa we already have upwards of 1500-2000 J/kg of MUCAPE with the expectation that area of instability will continue pushing north. The storms this evening will be the result of an approaching cold front with an upper level shortwave which will provide the needed surface convergence and lift to get storms developing. The challenge will be where the greatest chance for severe thunderstorms materializes and how much potential rainfall do we see from them. Nothing in the 12z or subsequent hourly rapid updating HRRR/RAP seems to indicate a difference in timing with the thought that showers with embedded thunderstorms will be moving into the region between 4-5PM this evening. As typical for the region we anticipate mixed mode storms. We'll likely see clusters of cells develop that with time as they move closer to the coastal will merge into line segments or even perhaps become a qlcs as the bulk shear is off the boundary but the anvil relative flow will be boundary parallel and become stronger towards the coast. We think as the storms move towards the region there will likely be a split, or delineation of the highest thunderstorms potential across where the warm front stalls. We've indicated that in the forecast by mentioning numerous showers with scattered thunderstorms moving through the Lehigh Valley into central and northern NJ while across DelMarVa we are using numerous showers and thunderstorms in the forecast. The main threat today will be damaging winds as 40 to 50 kt winds will be possible between 2-4 km above the surface and DCAPE values are forecast to increase through the afternoon, so it won't take much to mix down stronger winds. Tornados can not be ruled out as there is 0-1 cyclonic shear with helicity values increasing to 200-300 this evening. The tornado threat is maximized from roughly Cecil County MD through New Castle DE north to Chester, Eastern Montgomery, Philadelphia counties in PA and then across southern NJ from Burlington and southern Ocean county all the way to Cape May. This is where LCL's should be low enough that even as the storms become linear there will still be enough rotational potential to develop tornados. As the previous forecaster mention, heavy rain is a threat this afternoon and evening. PWAT's based on a blend of satellite data are increasing towards 1.7" to 1.8" this evening over DelMarVa. With a deep warm cloud layer there should be efficient warm cloud processes to cause high rainfall rates especially just south of the warm front. So heavy rain will be possible, even as storm motions are anticipated to be relatively fast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Storms should be shifting off shore and out of the region by or shortly after midnight. The cold front should be trailing shortly behind the storms during the overnight hours, but it the strongest cold air advection is not expected to develop until during the day on Friday. Thus, expect little change in lows tonight as compared to Thursday morning. Lows should generally be in the 60s and 70s. Strong cold air advection does indeed start pushing into the region on Friday as a more significant front moves through early Friday morning. We cloud see a shower or two mainly across southern DelMarVa as there does seem to be a weak short wave that tracks across late in the day. Rainfall totals would be low at best but the potential is there so we've indicated a slight chance for some showers or isolated thunderstorms. Highs will be tricky because even as there's cold air advection aloft the skies will be mostly clear so we should reach peak heating during the day. Highs generally will be in the low 80s with mid to upper 80s possible along the coastline. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Overview: For once, rather tranquil conditions are forecast through much of the long term. Details: Friday Night through Sunday...Cold advection pattern continues Friday night and by Saturday, most of the region should see highs staying in the 70s. On Sunday, the center of the surface high will have shifted offshore, so low level southwesterly flow is expected to develop. Consequently, we'll see a modest warming trend on Sunday, with highs mostly in the lower 80s. Monday and Tuesday...Most guidance keeps an upper level trough and associated surface low through the Great Lakes region well west of our area through this period. With this solution, our region should stay mostly dry through Tuesday. There should also be a slow warming trend through this period with much of the area seeing highs by Tuesday back into the mid 80s along with dew points starting to creep up as well. Wednesday and Thursday...By this timeframe the combination of a moist southerly flow and an approaching system from the west may bring a return to some showers and storms but there is uncertainty on this at this time range. We stayed close to the blended model guidance which brings in a chance for showers and storms for both days. Temperatures look to remain near to slightly above average for this time of year. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Mostly VFR conditions through the majority of the day. Another round of showers and storms is expected though by the late afternoon / evening time frame (mostly after 21z) and these will likely bring brief restrictions as low as IFR. The storms could even be severe and produce very strong winds. Winds will be shifting from northwesterly to southwesterly through the day. Moderate confidence on the overall pattern, but low confidence on the exact timing of storms. Tonight...Once the storms shift off shore, guidance is depicting MVFR ceilings and/or visibilities developing across much of the region. I think this will be highly dependent on which areas get heavy rain earlier in the evening. A cold front after 06Z will bring an abrupt shift to northwesterly winds of 5 to 15 kt. Low confidence. Outlook... Friday through Tuesday...VFR conditions are expected through this period. Northwesterly winds 5 to 15 kt through Saturday, becoming southwesterly and southerly 5 to 10 kt Sunday and Monday and eventually southeast around 5 knots by Tuesday. Moderate confidence. && .MARINE... Winds and seas are expected to be below Small Craft Advisory conditions through tonight though storms possible this evening could result in locally strong winds and higher waves. Outlook... Winds and seas should stay below SCA criteria through Tuesday. However, gusts near 20 kt are possible Friday night into Saturday morning. Rip currents... A moderate risk for the formation of dangerous rip currents is expected to continue through this evening. By tomorrow, wave height should decrease slightly, bringing a return of a low risk of rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Johnson Near Term...Deal Short Term...Deal Long Term...Fitzsimmons/Johnson Aviation...Deal/Fitzsimmons/Johnson Marine...Deal/Fitzsimmons/Johnson
Hazardous weather outlook, Sep 3, 3:47 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 347 PM EDT Thu Sep 3 2020 NJZ001-008-PAZ054-055-042000- Sussex-Morris-Carbon-Monroe- 347 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and storms will move through the region late this afternoon into this evening. The strongest storms should be just south of the area however it's possible a few storms could still produce locally damaging winds in addition to heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060-061-070-071- 101>106-042000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 347 PM EDT Thu Sep 3 2020 ...TORNADO WATCH 485 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. NJZ007-009-010-012-013-015-PAZ062-042000- Warren-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Northampton- 347 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey and east central Pennsylvania. .DAY ONE...This afternoon and tonight. Thunderstorms are expected late this afternoon into this evening and some of these could be severe. The primary hazard is expected to be damaging winds however tornadoes will be possible as well. In addition, any storms will be capable of producing very heavy rainfall which could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. NJZ014-042000- Eastern Monmouth- 347 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...This afternoon and tonight. Some storms late this afternoon and evening could be severe. The primary hazard is expected to be damaging winds. A moderate risk for the formation of dangerous rip currents continues through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ004-NJZ024>026-042000- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 347 PM EDT Thu Sep 3 2020 ...TORNADO WATCH 485 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. A moderate risk for the formation of dangerous rip currents continues through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-451>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 PM EDT Thu Sep 3 2020 ...TORNADO WATCH 485 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ450-042000- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 347 PM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Some storms late this afternoon and this evening will be capable of producing wind gusts above 34 kt. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Sep 3, 7:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
714 PM EDT Thu Sep 3 2020
NJZ007>010-015-PAZ105-106-040000-
Morris-Hunterdon-Somerset-Warren-Mercer-Lower Bucks-Upper Bucks-
714 PM EDT Thu Sep 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORRIS...
HUNTERDON...SOUTHERN WARREN...NORTHWESTERN MERCER...WESTERN SOMERSET
AND NORTHWESTERN BUCKS COUNTIES...
At 714 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bloomsbury to Frenchtown to Dublin.
Movement was east at 40 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Somerville, Bridgewater, Dover, Hackettstown, Perkasie, Byram,
Bedminster, Wharton, Washington, Rockaway, Mendham, Flemington,
Tinicum, High Bridge, Clinton, Peapack And Gladstone, New Hope,
Oxford, Alpha and Dublin.
This includes the following highways...
Interstate 78 in New Jersey between mile markers 4 and 36.
Interstate 80 in New Jersey between mile markers 34 and 37.
Interstate 287 in New Jersey between mile markers 16 and 32.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4063 7454 4036 7480 4032 7533 4034 7534
4052 7516 4075 7513 4093 7450
TIME...MOT...LOC 2314Z 257DEG 34KT 4070 7505 4054 7507 4040 7522
MPSSpecial weather statement, Sep 3, 7:16 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
716 PM EDT Thu Sep 3 2020
NJZ015-019-PAZ071-103>106-040000-
Northwestern Burlington-Mercer-Lower Bucks-Upper Bucks-Eastern
Montgomery-Western Montgomery-Philadelphia-
716 PM EDT Thu Sep 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER...NORTH CENTRAL
BURLINGTON...CENTRAL MONTGOMERY...SOUTHEASTERN BUCKS AND NORTHEASTERN
PHILADELPHIA COUNTIES...
At 716 PM EDT, a strong thunderstorm was located near East Norriton,
or 18 miles northwest of Philadelphia, moving east at 40 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Philadelphia, Trenton, Bensalem, Ewing, Norristown, Lansdale, West
Norriton, East Norriton, Princeton, Florence, Bristol, Doylestown,
Hatboro, Ambler, Chalfont, Bordentown, Hatfield, Pennington, Yardley
and Newtown.
This includes the following highways...
New Jersey Turnpike between exits 7 and 7A.
Pennsylvania Turnpike between mile markers 333 and 359.
Northeast Extension between mile markers 21 and 33.
Interstate 95 in Pennsylvania between mile markers 39 and 40.
Interstate 195 in New Jersey between mile markers 0 and 3.
Interstate 295 in New Jersey between mile markers 54 and 76.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4010 7466 4011 7544 4029 7545 4034 7493
4034 7489 4035 7485 4037 7468
TIME...MOT...LOC 2316Z 266DEG 34KT 4021 7535
MPSSpecial weather statement, Sep 3, 7:17 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
717 PM EDT Thu Sep 3 2020
DEZ001-NJZ016>019-027-PAZ070-071-104-106-040000-
New Castle-Northwestern
Burlington-Salem-Camden-Gloucester-Southeastern Burlington-Lower
Bucks-Eastern Montgomery-Delaware-Philadelphia-
717 PM EDT Thu Sep 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NEW
CASTLE...NORTHERN SALEM...CAMDEN...GLOUCESTER...CENTRAL BURLINGTON...
SOUTHEASTERN MONTGOMERY...PHILADELPHIA AND EASTERN DELAWARE
COUNTIES...
At 717 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Trout Lake to Chester to Delaware
Memorial Bridge. Movement was east at 40 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Philadelphia, Camden, Wilmington, Gloucester City, Cherry Hill,
Evesham, Mount Laurel, Chester, Willingboro, Deptford, Voorhees,
Medford, West Deptford, Glassboro, Lindenwold, Pennsville, Lumberton,
Bellmawr, Yeadon and Woodbury.
This includes the following highways...
New Jersey Turnpike between exits 1 and 5.
Interstate 95 in Pennsylvania between mile markers 2 and 37.
Interstate 76 in Pennsylvania between mile markers 329 and 351.
Interstate 76 in New Jersey between mile markers 0 and 3.
Interstate 295 in New Jersey between mile markers 0 and 53.
Interstate 676 in Pennsylvania between mile markers 0 and 1.
Interstate 676 in New Jersey between mile markers 0 and 4.
Interstate 476 in Pennsylvania between mile markers 0 and 17.
Atlantic City Expressway between mile markers 33 and 44.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3994 7458 3966 7487 3962 7566 3984 7542
4006 7538 4007 7536 4007 7538 4008 7538
4010 7456
TIME...MOT...LOC 2317Z 261DEG 37KT 3999 7534 3985 7536 3969 7553
MPSLocal storm report, Sep 3, 7:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG FEDERALSBURG 38.70N 75.77W
09/03/2020 CAROLINE MD 911 CALL CENTER
COUNTY DISPATCH REPORTS 3 CALLS SO FAR FOR
DOWNED TREES IN FEDERALSBURG. TIME ESTIMATED
FROM RADAR.
&&
JEOSpecial weather statement, Sep 3, 8:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
802 PM EDT Thu Sep 3 2020
NJZ008>010-012-015-019-PAZ071-104-106-040045-
Morris-Hunterdon-Northwestern
Burlington-Somerset-Middlesex-Mercer-Lower Bucks-Eastern
Montgomery-Philadelphia-
802 PM EDT Thu Sep 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MORRIS...
SOUTHEASTERN HUNTERDON...MERCER...NORTH CENTRAL BURLINGTON...
SOMERSET...WESTERN MIDDLESEX...SOUTHEASTERN MONTGOMERY...SOUTHEASTERN
BUCKS AND NORTHEASTERN PHILADELPHIA COUNTIES...
At 802 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Far Hills to Pennington to
Feasterville-Trevose. Movement was northeast at 30 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Philadelphia, Trenton, New Brunswick, Morristown, Somerville,
Somerset, Edison, Bensalem, East Brunswick, Bridgewater, South
Brunswick, North Brunswick, Ewing, Madison, Middlesex, Princeton,
Florence, Florham Park, East Hanover and Bound Brook.
This includes the following highways...
New Jersey Turnpike between exits 6 and 8, and between exits 9 and
10.
Pennsylvania Turnpike between mile markers 348 and 359.
Interstate 95 in Pennsylvania between mile markers 34 and 40.
Interstate 78 in New Jersey between mile markers 25 and 42.
Interstate 80 in New Jersey near mile marker 48.
Interstate 195 in New Jersey between mile markers 0 and 8.
Interstate 295 in New Jersey between mile markers 52 and 76.
Interstate 287 in New Jersey between mile markers 2 and 38.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4082 7434 4079 7437 4076 7438 4075 7436
4067 7446 4066 7445 4066 7440 4060 7446
4060 7434 4046 7438 4018 7457 4018 7461
4015 7459 4009 7463 4005 7516 4029 7488
4069 7476 4087 7433
TIME...MOT...LOC 0002Z 246DEG 25KT 4066 7470 4032 7480 4014 7502
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 10:04 PM EDT | Special Marine Warning | PHI | 56 min | |
| Sep 3, 10:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Sep 4, 5:39 PM EDT | Special Marine Warning | PHI | 39 min | |
| Sep 3, 10:02 PM EDT | Special Weather Statement | PHI | Kent | 28 min |
| Sep 3, 10:14 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 61 min |
| Sep 4, 12:59 AM EDT | Special Weather Statement | PHI | Kent | 46 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.